MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCDA13
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was not returned; however, a picture was provided by the customer for analysis.The picture showed that the jaw liner had melted and deformed during use.The reported condition was confirmed.The investigation identified a damaged jaw liner.Jaw liner damage is caused by the device jaws being clamped and activated multiple times with too little or no tissue present in the jaws.Extended activation under this condition will cause the jaw liner to melt.The investigation identified the cause of the reported event to be user error.The instructions for use(ifu) warns: do not activate the instrument with the clamping jaw closed unless issue is present.This could damage the device jaws and cause injury to the patient.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during pre-operative demonstration, the clinician tried the new device, activating first with the jaws open and closing them.The heat melted the teflon and the device did not give any alarm.The photo submitted showing that the jaw liner was melted.There was no patient involvement.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key10046245
Report Number1717344-2020-00502
Device Sequence Number19545134
Product Code LFL
UDI-Device Identifier20884521592824
UDI-Public20884521592824
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K180149
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2023
Device Model NumberSCDA13
Device Catalogue NumberSCDA13
Device Lot Number83410022X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2020
Initial Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1